Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 48, NWS La Crosse, WI

July 1, 2011Buffalo County, Trempealeau County, Wisconsin; 6 counties in Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 1, 2011, 9:21 PM CDT for Buffalo County, Trempealeau County, Wisconsin; 6 counties in Minnesota. It was in force for 39 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2011, 9:21 PM CDT (02:21 UTC)
Expired
Jul 1, 2011, 10:00 PM CDT
In force
39 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 9:30 PM CDTTSTM WND DMGAustin, MNA COUPLE OF 6-8 INCH IN DIAMETER TREES DOWN ON SOUTHEAST SIDE OF TOWN.
Jul 1, 9:42 PM CDTTSTM WND DMGLewiston, MNTREE BLOWN DOWN
Jul 1, 9:42 PM CDTTSTM WND GST 552 W Spring Valley, MN
Jul 1, 9:45 PM CDTTSTM WND GST 506 W Stewartville, MN
Jul 1, 9:52 PM CDTTSTM WND DMGNw Wykoff, MNLAW ENFORCEMENT REPORTED ROOF DAMAGE TO THE WYKOFF MIDDLE SCHOOL
Jul 1, 9:56 PM CDTTSTM WND GST 632 Se Eyota, MN
Jul 1, 9:58 PM CDTTSTM WND GST 725 W Preston, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 8:07 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4059 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
2.5
Supercell composite
20.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WUUS53 KARX 020221
SVRARX
MNC039-045-099-109-157-169-WIC011-121-020300-
/O.NEW.KARX.SV.W.0048.110702T0221Z-110702T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
921 PM CDT FRI JUL 1 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DODGE COUNTY IN SOUTHEAST MINNESOTA...
  NORTHWESTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  MOWER COUNTY IN SOUTHEAST MINNESOTA...
  OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
  WABASHA COUNTY IN SOUTHEAST MINNESOTA...
  WINONA COUNTY IN SOUTHEAST MINNESOTA...
  BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
  TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 1000 PM CDT

* AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM 11 MILES
  NORTHEAST OF DURAND TO PLAINVIEW TO LYLE...MOVING EAST AT 45 MPH.
  THESE STORMS CAN PRODUCE DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.    
  TRAINED WEATHER SPOTTERS AS WELL AS AUTOMATED OBSERVING SYSTEMS    
  HAVE ALREADY REPORTED WINDS OF 60 MPH WITH THESE STORMS.  THIS     
  WARNING EXTENDS THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR       
  DODGE...MOWER...OLMSTED AND WABASHA COUNTIES.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MONDOVI AND GRAND MEADOW AROUND 930 PM...
  ST. CHARLES AND ALTURA AROUND 935 PM...
  SPRING VALLEY AND ROLLINGSTONE AROUND 940 PM...
  FOUNTAIN CITY AROUND 945 PM...
  WYKOFF AND STOCKTON AROUND 950 PM...
  WINONA AND ARCADIA AROUND 955 PM...
  WHITEHALL AND PRESTON AROUND 1000 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4382 9306 4420 9283 4420 9256 4436 9256
      4437 9244 4446 9243 4446 9224 4442 9209
      4460 9201 4460 9122 4411 9135 4351 9229
      4351 9305
TIME...MOT...LOC 0221Z 269DEG 38KT 4473 9172 4411 9209
          4352 9293
WIND...HAIL 70MPH <.50IN

$$

AJ
2 follow-up statements
616 
WWUS53 KARX 020243
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
943 PM CDT FRI JUL 1 2011

MNC039-045-099-109-157-169-WIC011-121-020300-
/O.CON.KARX.SV.W.0048.000000T0000Z-110702T0300Z/
DODGE MN-FILLMORE MN-MOWER MN-OLMSTED MN-WABASHA MN-WINONA MN-
BUFFALO WI-TREMPEALEAU WI-
943 PM CDT FRI JUL 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TREMPEALEAU...
BUFFALO...WINONA...WABASHA...OLMSTED...MOWER...NORTHWESTERN FILLMORE
AND DODGE COUNTIES UNTIL 1000 PM CDT...

AT 940 PM...SPOTTERS REPORTED 55 MPH WINDS 2 MILES WEST SPRING 
VALLEY WITH A LINE OF SEVERE THUNDERSTORMS.

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM 10 MILES NORTH
OF MONDOVI TO ALTURA TO ADAMS...MOVING EAST AT 45 MPH. THESE STORMS
CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  WYKOFF AND ROLLINGSTONE AROUND 950 PM...
  STOCKTON AND LEWISTON AROUND 955 PM...
  WINONA AND ARCADIA AROUND 1000 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.

&&

LAT...LON 4382 9306 4420 9283 4420 9256 4436 9256
      4437 9244 4446 9243 4446 9224 4442 9209
      4460 9201 4460 9122 4411 9135 4351 9229
      4351 9305
TIME...MOT...LOC 0242Z 269DEG 38KT 4472 9159 4412 9189
          4353 9262
WIND...HAIL 60MPH <.50IN

$$

AJ
414 
WWUS53 KARX 020256
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
956 PM CDT FRI JUL 1 2011

MNC039-045-099-109-157-169-WIC011-121-020304-
/O.EXP.KARX.SV.W.0048.000000T0000Z-110702T0300Z/
DODGE MN-FILLMORE MN-MOWER MN-OLMSTED MN-WABASHA MN-WINONA MN-
BUFFALO WI-TREMPEALEAU WI-
956 PM CDT FRI JUL 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR TREMPEALEAU...BUFFALO...
WINONA...WABASHA...OLMSTED...MOWER...NORTHWESTERN FILLMORE AND DODGE
COUNTIES WILL EXPIRE AT 1000 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. HOWEVER...THE LINE OF STORMS REMAINS STRONG AND COULD 
PRODUCE GUSTY WINDS TO 50 MPH...IN ADDITION TO LIGHTNING AND HEAVY 
RAIN.

ALSO...ANOTHER LINE OF STORMS OVER EASTERN WORTH COUNTY INTO FAR 
SOUTHWEST MOWER COUNTY IS MOVING NORTHEAST. A NEW SEVERE 
THUNDERSTORM WARNING MAY BE NEEDED SHORTLY FOR MOWER AND FILLMORE 
COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.

LAT...LON 4382 9306 4420 9283 4420 9256 4436 9256
      4437 9244 4446 9243 4446 9224 4442 9209
      4460 9201 4460 9122 4411 9135 4351 9229
      4351 9305
TIME...MOT...LOC 0254Z 269DEG 38KT 4472 9141 4412 9171
          4353 9245

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:11 PM CDT, 6 hours 10 minutes earlier.

Area forecast discussion, Jul 1, 3:11 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
311 PM CDT FRI JUL 1 2011

.SHORT TERM...TONIGHT THROUGH MONDAY

THE MAIN FOCUS OF THIS FORECAST PACKAGE IS ON THE NEAR TERM
TONIGHT WITH THE CHANCES FOR THUNDERSTORMS AS A COLD FRONT COMES
THROUGH AND BRINGS SOME MUCH NEEDED RELIEF TO END THE SHORT HOT
SPELL.

EXTREMELY HOT AND HUMID CONDITIONS HAVE TAKEN OVER MUCH OF THE
REGION WITH TEMPERATURES GOING ABOVE 90 BY NOON WITH HEAT INDICES
WELL OVER 100 ACROSS WESTERN WISCONSIN...SOUTHEAST MINNESOTA AND
MOST OF IOWA. THIS EXTREME HEAT WILL COME TO AN END TONIGHT AS A
COLD FRONT...CURRENTLY ACROSS CENTRAL MINNESOTA DOWN INTO EASTERN
NEBRASKA...SWEEPS THROUGH. THE COMBINATION OF HEAT AT THE SURFACE
COMBINED WITH COOLING TEMPERATURES ALOFT DUE TO A MID LEVEL TROUGH
OFF TO THE WEST HAS LEAD TO A HIGHLY UNSTABLE ENVIRONMENT ACROSS
THE WARM SECTOR. RUC ANALYSIS SHOWS 3000 TO 6000 J/KG OF SBCAPE
ALONG THE COLD FRONT IN SOUTH CENTRAL MINNESOTA RUNNING NORTHEAST
TOWARD THE UPPER PENINSULA OF MICHIGAN. HOWEVER...THE ATMOSPHERE
ACROSS THE FORECAST AREA IS CURRENTLY VERY CAPPED AS EVIDENCED BY
01.12Z REGIONAL SOUNDINGS AND 01.18Z RUC/LAPS SOUNDINGS. THESE
SOUNDINGS SHOW THE MAIN CAPPING OCCURRING IN THE 850-700MB LAYER
WITH MAX WARM LAYER TEMPERATURES OF 20C TO 26C. HOW STRONG THIS
CAP REMAINS THROUGH THE EVENING WILL BE THE FOCUS FOR WHETHER ANY
CONVECTION WILL BE ABLE TO GO ACROSS THE REGION TONIGHT.

THE MAIN FORCING FOR TONIGHT WILL COME FROM A COMPACT MID LEVEL
SHORT WAVE TROUGH CURRENTLY IN NORTH CENTRAL NEBRASKA AND SOUTH
CENTRAL SOUTH DAKOTA. THIS FEATURE IS EXPECTED TO TRACK FROM
SOUTHWEST MINNESOTA TOWARD NORTHWEST WISCONSIN TONIGHT WITH THE
BEST SYNOPTIC SCALE LIFT OCCURRING ALONG THIS PV TRACK. MUCH OF
THE PRECIPITATION THAT IS CURRENTLY TAKING PLACE WITH THIS SYSTEM
IS AHEAD OF THE TROUGH BUT BACK IN THE COOL SECTOR. THE REGIONS
BEST CHANCES FOR GETTING ANY CONVECTION TONIGHT WILL BE WITH THE
COLD FRONT SWINGING THROUGH AS THE TRIGGER. THE LATEST 01.18Z RUC
FORECAST SOUNDINGS APPEAR TO KEEP THE REGION WELL CAPPED THROUGH
6Z WHILE THE 01.12Z NAM AND GFS DEVELOP SOME PRECIPITATION RIGHT
ALONG THE COLD FRONT WHERE THE CAP WEAKENS. THE 01.12Z NAM HAS A
LARGE CLUSTER OF CONVECTION THAT SHOULD ALREADY BE DOWN THROUGH
CENTRAL WISCONSIN...BUT THIS IS AN OBVIOUS ERROR IN THE MODEL WITH
SKIES CLEAR ACROSS NORTHERN WISCONSIN AT THE MOMENT.

WHETHER OR NOT ANY OF THESE STORMS BECOME SEVERE IS ANOTHER
QUESTION. THE 01.18Z RUC SHOWS OVER 2500 J/KG OF 0-3KM CAPE
PERSISTING ACROSS THE WARM SECTOR THROUGH TONIGHT WHILE WIND SHEAR
IS THE STRONGEST IN THE 0-3KM COLUMN AT 25 TO 35 KTS. THIS WOULD
SUGGEST THAT THE MAIN STORM MODE WOULD BE WITH MULTICELL CLUSTERS
AND BOWING SEGMENTS THAT WOULD CAUSE SOME STRONG STRAIGHTLINE
WINDS. WITH THE HIGH INSTABILITY PERSISTING...SOME LARGE HAIL CAN
NOT BE RULED OUT EITHER. THIS AGAIN IS CONDITIONAL UPON STORMS
DEVELOPING WITH THE GREATER THREAT TO THE WEST ACROSS SOUTHEAST
MINNESOTA AND NORTHEAST IOWA WITH A WEAKENING TREND EXPECTED AS
THEY CROSS INTO WISCONSIN.

AFTER THE FRONT MOVES THROUGH TONIGHT...A BROAD RIDGE OF HIGH
PRESSURE WILL SETTLE IN ACROSS THE REGION AS THE FLOW BECOMES MORE
ZONAL ALOFT. TEMPERATURES WILL BECOME MORE SEASONAL WITH HIGHS
STAYING IN THE 80S. A MID LEVEL SHORT WAVE TROUGH IS FORECAST TO
TRACK TO THE SOUTH OF THE REGION ON SUNDAY NIGHT WHICH MAY BRING
SOME PRECIPITATION ACROSS THIS AREA. BEYOND THIS...THE WEATHER
LOOKS QUIET GOING INTO THE 4TH WITH SURFACE RIDGING IN PLACE.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY

THE MAIN FEATURE OF THE EXTENDED PERIOD IS WITH A COLD FRONT THAT
SLOWLY DROPS SOUTHEAST THROUGH THE REGION TUESDAY INTO WEDNESDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD
OF THIS FRONT BEFORE IT DROPS TO THE SOUTH WEDNESDAY NIGHT. WENT
ALONG THE LINES OF THE 01.12Z ECMWF AS OPPOSED TO THE THE 01.12Z
GFS FROM THURSDAY INTO FRIDAY WITH BRINGING THE FRONT FURTHER TO
THE SOUTH WHILE KEEPING THE REGION DRY. THE 01.12Z GFS TRIES TO
PAINT SOME QPF ACROSS THE REGION EACH DAY BUT THERE DOES NOT
APPEAR TO BE MUCH IN THE WAY OF FORCING AVAILABLE.

&&

.AVIATION...LATE THIS AFTERNOON THROUGH SATURDAY

CURRENTLY WATCHING A COLD FRONT MOVING SLOWLY EASTWARD ACROSS MN
TOWARD THE AREA. EXPECT THIS COLD FRONT TO MAKE PASSAGE ACROSS THE
TAF SITES THIS EVENING FOR A CHANCE OF SHRA/TS. VFR CONDITIONS
EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THIS AFTERNOON INTO
EARLY THIS EVENING AS A RIDGE OF HIGH PRESSURE/WARM AIR ALOFT KEEPS
A LID ON CONVECTION. THIS WARM AIR ALOFT...OR CAP...MAY BE A
MITIGATING FACTOR ON CONVECTION ACTUALLY REACHING THE TAF SITES. IN
FACT...A FEW OF THE NEW MODELS COMING IN THIS AFTERNOON HAVE
CONVECTION GOING NORTH OF THE TAF SITES THIS EVENING TIED CLOSER TO
A MID-LEVEL DISTURBANCE. WILL HAVE TO MONITOR RADAR/SATELLITE TRENDS
CLOSELY OVER THE NEXT COUPLE OF HOURS. 18Z TAFS WERE WEIGHTED MORE
TOWARD EARLIER MODEL OUTPUT THAT INDICATED ROBUST CONVECTION FIRING
FURTHER SOUTH ALONG THE COLD FRONT WHICH WOULD REACH THE TAF SITES.

BASED ON THE MORNING OUTPUT...HAD CONVECTION REACHING THE KRST SITE
AROUND 02Z AND THE KLSE TAF SITE BY 04Z WITH CIG/VIS EXPECTED TO
TEMPORARILY LOWER INTO MVFR RANGE IN THIS SHRA/TS ACTIVITY. SHRA/TS
THREAT EXPECTED TO SHIFT EAST OF THE AREA AFTER MIDNIGHT. MODELS
ALSO INDICATING SOME POST-FRONTAL MVFR STRATUS/STRATOCUMULUS
SPREADING INTO THE AREA IN THE 09-13Z TIME FRAME ALONG WITH
INCREASING NORTHWEST WINDS. VFR CONDITIONS THEN EXPECTED FOR THE
REMAINDER OF SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHERN
PLAINS.

WILL PASS LATEST MODEL TRENDS FOR THE POTENTIAL OF LESS CONVECTION
FOR THE TAF SITES ONTO THE EVENING FORECASTER FOR FURTHER ASSESSMENT
FOR THE 02.00Z TAF ISSUANCE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR WIZ032-
     WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-
     WIZ055-WIZ061.

     HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR WIZ017-WIZ029.

MN...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR MNZ079-
     MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR IAZ008-
     IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM...HALBACH
AVIATION...DAS
Hazardous weather outlook, Jul 1, 9:10 AM CDT, 12 hours 11 minutes before
MAX/MIN TEMPERATURE AND PRECIPITATION TABLE FOR
THE UPPER MISSISSIPPI RIVER VALLEY
NATIONAL WEATHER SERVICE LA CROSSE WI
910 AM CDT FRI JUL 1 2011

.BR LSE 0701 C DH01/TAIRZX/DH07/TAIRZP/PPDRZZ
:
: VALUES REPRESENT HIGHS YESTERDAY...LOWS OVER THE LAST 12 HOURS...
: AND PRECIPITATION OVER THE LAST 24 HOURS
:
:
:                                 HIGH   LOW   PCPN
:
TOB  : DODGE CENTER AWOS     MN :   91 /  75 / 0.00
AUM  : AUSTIN AWOS           MN :   95 /  77 / 0.00
RST  : ROCHESTER ASOS        MN :   94 /  79 / 0.00
FKA  : PRESTON AWOS          MN :   92 /  79 / 0.00
ONA  : WINONA AWOS           MN :   93 /  81 / 0.00
:
CCY  : CHARLES CITY AWOS     IA :   93 /  77 / 0.00
DEH  : DECORAH AWOS          IA :   93 /  82 / 0.00
OLZ  : OELWEIN AWOS          IA :   92 /  79 / 0.00
:
MDZ  : MEDFORD AWOS          WI :   84 /  73 / 0.00
BCK  : BLACK RIVER FALLS AWOSWI :   91 /  79 / 0.00
LSE  : LA CROSSE ASOS        WI :   94 /  81 / 0.00
CMY  : SPARTA-FT MCCOY AWOS  WI :   92 /  80 / 0.00
VOK  : VOLK FIELD ASOS       WI :   90 /  79 / 0.00
Y51  : VIROQUA AWOS          WI :   90 /  77 / 0.00
PDC  : PRAIRIE DU CHIEN AWOS WI :   92 /  80 / 0.00
OVS  : BOSCOBEL ASOS         WI :   94 /  80 / 0.00
PVB  : PLATTEVILLE AWOS      WI :   90 /  75 / 0.00
:
.END
:
.BR LSE 0701 C DH07/TAIRZX/TAIRZN/PPDRZZ
:
:...OFFICIAL NWS COOPERATIVE OBSERVATIONS...
: VALUES REPRESENT 24 HOUR TOTALS AS OF THIS MORNING
:
:
:                                 TIME   HIGH  LOW   PCPN
:
:...SOUTHEAST MINNESOTA...
ASTM5: AUSTIN                MN :DH0700/  94 /  69 / 0.00
BYRM5: BYRON 4N              MN :DH0700/  92 /  71 / 0.00
EGNM5: ELGIN 2SSW            MN :DH0700/     /     / 0.00
GMDM5: GRAND MEADOW          MN :DH0600/  91 /  66 / 0.00
LCRM5: LA CRESCENT DAM 7     MN :DH0600/     /     / 0.00
LAKM5: LAKE CITY-COOP        MN :DH0800/     /     / 0.00
LNBM5: LANESBORO             MN :DH0700/     /     / 0.00
MSCM5: MINNESOTA CITY DAM 5  MN :DH0700/     /     / 0.00
RSRM5: ROCHESTER AP 2NE      MN :DH0700/     /     / 0.00
THLM5: THEILMAN 1SSW         MN :DH0830/  94 /  74 / 0.00
WABM5: WABASHA               MN :DH0700/     /     / 0.00
WIDM5: WINONA DAM 5A         MN :DH0600/  92 /  58 / 0.00
:
:...NORTHEAST IOWA...
CIYI4: CHARLES CITY COOP     IA :DH0700/     /     / 0.00
CRCI4: CRESCO                IA :DH0700/  93 /  70 / 0.00
DORI4: DORCHESTER            IA :DH0700/     /     / 0.00
EKRI4: ELKADER 6SSW          IA :DH0700/  92 /  71 / 0.00
FYTI4: FAYETTE               IA :DH0700/  93 /  69 / 0.00
GTTI4: GUTTENBERG DAM 10     IA :DH0600/     /     / 0.00
IONI4: IONIA 2W              IA :DH0700/     /     / 0.00
LSGI4: LANSING 4SE           IA :DH0700/     /     /   T
NHPI4: NEW HAMPTON           IA :DH0700/  92 /  68 / 0.00
OSAI4: OSAGE                 IA :DH0700/  93 /  71 / 0.00
PSTI4: POSTVILLE             IA :DH0700/  93 /  68 / 0.00
SANI4: ST ANSGAR             IA :DH0630/     /     / 0.00
SPTI4: STRAWBERRY POINT      IA :DH0700/     /     / 0.00
WAUI4: WAUKON                IA :DH0600/  91 /  66 / 0.00
:
:...WESTERN WISCONSIN...
ALMW3: ALMA DAM 4            WI :DH0600/     /     / 0.00
BLIW3: BLAIR 2NW             WI :DH0700/  91 /  70 / 0.00
FRSW3: FRIENDSHIP            WI :DH0700/  90 /  64 / 0.00
GLLW3: GALESVILLE 2ESE       WI :DH0700/     /     / 0.00
GENW3: GENOA DAM 8           WI :DH0600/     /     / 0.00
HLSW3: HILLSBORO 1SW         WI :DH0800/  89 /  68 / 0.00
ARX  : LA CROSSE WFO         WI :DH0700/  89 /  68 / 0.00
LAFW3: LA FARGE              WI :DH0700/     /     / 0.00
LYNW3: LYNXVILLE DAM 9       WI :DH0600/     /     / 0.00
MATW3: MATHER 3NW            WI :DH0700/  90 /  64 / 0.00
MEDW3: MEDFORD               WI :DH0800/  83 /  66 / 0.00
NELW3: NEILLSVILLE 3SW       WI :DH0630/  90 /  64 / 0.00
OTRW3: ONTARIO 3E            WI :DH0700/     /     / 0.00
OWEW3: OWEN 2N               WI :DH0800/  86 /  67 / 0.00
REAW3: READSTOWN             WI :DH0800/     /     / 0.00
SOGW3: SOLDIERS GROVE        WI :DH0725/  93 /  66 / 0.00
SRTW3: SPARTA                WI :DH0800/  92 /  73 / 0.00
SBNW3: STEUBEN 4SE           WI :DH0625/  91 /  66 / 0.00
TREW3: TREMPEALEAU DAM 6     WI :DH0600/     /     / 0.00
VQAW3: VIROQUA               WI :DH0700/  87 /  65 / 0.00
WESW3: WESTBY 3ENE           WI :DH0700/     /     / 0.00
:
.END

&&

...OTHER COOPERATIVE OBSERVATIONS...
 VALUES REPRESENT 24 HOUR TOTALS AS OF THIS MORNING

                                        HIGH   LOW  PCPN

HLNM5   : HIGHLAND 2SE            MN :      /     / 0.00
SPYM5   : SPRING VALLEY 3E        MN :      /     / 0.00
VOLI4   : VOLGA 1NE               IA :      /     / 0.00
Y63W3   : CUBA CITY - HAM         WI :   92 /  64 / 0.00
ETTW3   : ETTRICK 4WNW            WI :   92 /  68 / 0.00
MROW3   : MONROE CENTER           WI :   89 /     / 0.00
OSOW3   : OSSEO                   WI :      /     / 0.00
RTNW3   : READSTOWN 4NE           WI :      /     / 0.00
STDW3   : STODDARD                WI :      /     / 0.00
UCTW3   : UNION CENTER-WWTP       WI :      /     / 0.00

...OTHER AUTOMATED OBSERVATIONS...
 VALUES REPRESENT 24 HOUR TOTALS AS OF THIS MORNING

                                   HIGH   LOW   PCPN

ASNM5: AUSTIN 3S              MN :      /     / 0.00
DOBM5: AUSTIN                 MN :      /     / 0.00
TRCM5: AUSTIN                 MN :      /     / 0.00
BRWM5: BROWNSVILLE            MN :      /     / 0.00
BVRM5: BEAVER                 MN :      /     / 0.00
DKTM5: DAKOTA                 MN :      /     / 0.00
DVRM5: DOVER 1E               MN :      /     / 0.00
HOUM5: HOUSTON                MN :      /     / 0.00
KELM5: KELLOGG                MN :      /     / 0.00
LKCM5: LAKE CITY              MN :      /     / 0.00
LNSM5: LANESBORO              MN :      /     / 0.00
LANM5: LANSING                MN :      /     / 0.00
MDPM5: MOUND PRAIRIE          MN :      /     / 0.00
RBCM5: ROCHESTER BEAR CR      MN :      /     / 0.00
RCCM5: ROCHESTER CASCADE CR   MN :      /     / 0.00
ROCM5: ROCHESTER SILVER CR    MN :      /     / 0.00
SFZM5: ROCHESTER 5SW          MN :      /     / 0.00
RCHM5: ROCHESTER 37TH ST      MN :      /  73 /
RCSM5: ROCHESTER BELTLINE     MN :      /     / 0.00
WSPM5: WHITEWATER PARK        MN :      /     / 0.00
BLFI4: BLUFFTON               IA :      /     / 0.00
CCYI4: CHARLES CITY           IA :      /     / 0.00
DEHI4: DECORAH                IA :      /     / 0.00
DCHI4: DORCHESTER HWY 76      IA :      /     / 0.00
EDRI4: EL DORADO 1E           IA :      /     / 0.00
EKDI4: ELKADER                IA :      /     / 0.00
GRBI4: GARBER                 IA :      /     / 0.00
YRII4: ION                    IA :      /     / 0.00
VLPI4: LITTLEPORT             IA :      /     / 0.00
MBRI4: MARQUETTE              IA :      /     / 0.00
MCGI4: MCGREGOR               IA :      /     / 0.00
YSPI4: YELLOW RIVER PARK      IA :   94 /  67 / 0.00
BBLW3: BOSCOBEL RAWS          WI :   94 /  79 / 0.00
BRFW3: BLACK RIVER FALLS      WI :      /     / 0.00
BFWW3: BLACK RIVER FALLS RAWS WI :   92 /  79 / 0.00
DDGW3: DODGE                  WI :      /     / 0.00
DMLW3: DIAMOND LAKE RAWS      WI :   88 /  67 / 0.00
LACW3: LA CROSSE              WI :      /     / 0.00
MUSW3: MUSCODA                WI :      /     / 0.00
NEHW3: NECEDAH RAWS           WI :   91 /  79 / 0.00
NCHW3: NECEDAH 5WNW CRN       WI :   88 /  66 / 0.00
SIDW3: SIDIE HOLLOW DAM       WI :      /     / 0.00
STEW3: STEUBEN                WI :      /     / 0.00
TPDW3: THOMPSON DAM           WI :      /     / 0.00
YTDW3: YTTRI DAM              WI :      /     / 0.00

THESE DATA ARE PRELIMINARY AND HAVE NOT UNDERGONE FINAL QUALITY
CONTROL BY THE NATIONAL CLIMATIC DATA CENTER (NCDC).  THEREFORE...
THESE DATA ARE SUBJECT TO REVISION.  FINAL AND CERTIFIED CLIMATE DATA
CAN BE ACCESSED AT WWW.NCDC.NOAA.GOV.

In the hours before

Special weather statement, Jul 1, 7:56 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
756 PM CDT FRI JUL 1 2011

MNZ086-094-020300-
DODGE-MOWER-
756 PM CDT FRI JUL 1 2011

...STRONG TO SEVERE THUNDERSTORMS APPROACHING DODGE AND MOWER
COUNTIES...

AT 749 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM WATERVILLE TO BLUE EARTH...MOVING EAST AT 35 MPH. THESE STORMS
WILL BE MOVING INTO WESTERN PORTIONS OF DODGE AND MOWER COUNTIES
AFTER 830 PM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
CLAREMONT...WEST CONCORD...DODGE CENTER...AUSTIN...MANTORVILLE AND
KASSON.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

AJ
Local storm report, Jul 1, 9:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
900 PM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND GST     HAYFIELD                43.89N 92.85W
07/01/2011  E50 MPH          DODGE              MN   FIRE DEPT/RESCUE

&&

ADAMS
Local storm report, Jul 1, 9:04 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
904 PM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     TSTM WND GST     HAYFIELD                43.89N 92.85W
07/01/2011  E60 MPH          DODGE              MN   AMATEUR RADIO

&&

ADAMS
Local storm report, Jul 1, 9:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
918 PM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND GST     3 SW PLAINVIEW          44.13N 92.21W
07/01/2011  M66 MPH          WABASHA            MN   AMATEUR RADIO

&&

ADAMS
Local storm report, Jul 1, 9:21 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
921 PM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     TSTM WND GST     ELGIN                   44.13N 92.25W
07/01/2011  M60 MPH          WABASHA            MN   AMATEUR RADIO

&&

ADAMS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:17 PM CDTSevere Thunderstorm WarningARXBuffalo, Jackson, La Crosse, Trempealeau, Vernon58 min
Jul 1, 10:19 PM CDTSevere Thunderstorm WarningARXClark, Taylor56 min
Jul 1, 10:56 PM CDTSevere Thunderstorm WarningARXClark, Jackson, Monroe, Vernon43 min
Jul 1, 11:10 PM CDTSevere Thunderstorm WarningARXAdams, Juneau67 min
Jul 1, 8:32 PM CDTSevere Thunderstorm WarningARXDodge, Mower, Olmsted, Wabasha58 min
Jul 1, 10:02 PM CDTSevere Thunderstorm WarningARXMower43 min
Jul 1, 10:23 PM CDTSevere Thunderstorm WarningARXFillmore, Olmsted, Winona37 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2011Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.